MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE
Catalog Number SR55
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/21/2024.D4: batch # 220c98.Investigation summary : the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that one sr55 reload was received inside its opened packaging with no apparent damaged.The reload had the proximal 11 drivers up and the remaining drivers down with staples present and a swing tab in the unlocked position.The cartridge was tested for functionality with a test device and fired without any difficulties.The staple line and cut line were complete, and the staples meet the staple form release criteria.The swing tab in unlocked position is consistent with an improper loading technique.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 220c98, and no non-conformances were identified.The lot#385c14 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Additional information was requested, and the following was obtained: 1.Could you please provide more details for "reload misfired"? the staples were not formed completely.2.Did the device staple? not fully.3.If the device stapled, was the staple line complete? no.4.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? irregular.5.Did the device cut? yes.6.If the device cut, was the cut line complete? yes.7.Were the cut line and staple lines equal? no.8.Was the device fired across a staple line? no.9.Did the reload lock out and would not work? no.10.Did the reload begin to staple and cut, but then jammed? yes.11.Did the device staple, but there was no cut line? no.12.How was the procedure completed? used another reload and some suture.
 
Event or Problem Description
It was reported that during an unknown procedure the reload misfired.There was a 15 minute surgical delay.Another reload used to complete the procedure.The procedure was successfully completed.There were no patient consequences.

Brand Name
55 MM NTLC SELECTABLE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19582848
Report Number3005075853-2024-04588
Device Sequence Number12594201
Product Code GDW
UDI-Device Identifier10705036002826
UDI-Public10705036002826
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR55
Device Lot Number385C14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown